First, I am married to a mental health counselor. Second, I know that I am mildly O.C.D. (she confirms this). I am also a worrier (kind of goes with the O.C.D.).
About two months ago, I decided to quit smoking after almost twenty years. I saw my doctor who put me on a considerable dosage of Bupropion. My wife found it to be a large amount...more than three hundred mg a day. But that's what it had taken for me to try to quit with some success once before. That time, I took Wellbutrin. This time Bupropion. I haven't exactly adjusted well. I have experienced most all of the side effects known to be caused by the drug. Insomnia to aches and pains...I thought it would settle down if I just hung in there long enough...the doctor said to try just a little longer too.
But in the last month or so, I've had the sensation of feeling a lump in my throat...nothing that can be seen or felt externally. The best description is that it 'feels' like I have a golf ball in my throat. I am also on a wild anxiety ride believing that something awful is wrong (like a dreadful disease or something).
Others who've quit smoking have told me that they felt the 'lump' sensation too...but this just won't seem to go away...and nowadays, my head aches, I have all the side effects of the drug (aches/pains, insomnia) and my teeth even hurt! My doctor has seen me three or so times since early November and hasn't found anything really wrong on cursory examination in the office. My wife (the mental health professional) says she believes it is anxiety, compounded by the Bupropion, nicotine withdrawal and my natural tendency to worry.
I want to believe her. That would mean I've quit smoking and everything is okay. But it just keeps nagging at me and I don't want to go back to the doctor again before my next appointment in a couple of months.
Can an anxiety disorder create all these physical symptoms and make you believe you have a real physical problem or disease? Help!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?